Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 51, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 12, 2001, 8:29 PM EDT for Vinton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 12, 2001, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 130030 FFWRLX OHC163-130330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 829 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... VINTON COUNTY IN OHIO... * UNTIL 1130 PM EDT... * AT 821 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN ACROSS WESTERN VINTON COUNTY. DOPPLER RADAR ESTIMATES OVER TWO INCHES OF RAIN HAS FALLEN ACROSS THE WESTERN PORTION OF THE COUNTY IN THE LAST HOUR. WHILE IN THE PAST THREE HOURS OVER THREE INCHES HAS FALLEN ACROSS NORTHEASTERN VINTON COUNTY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE LAKE HOPE STATE PARK. <<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3922 8274 3919 8238 3937 8231 3935 8273
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 12, 7:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT TUE JUN 12 2001 QUICK UPDATE TO ADD CHANCE OF SHOWERS/TSTMS TONIGHT ACROSS ALL BUT EXTREME SRN WV AND SW VA ZONES. NEW CELLS CONT TO FIRE TO SOUTH OF TSTMS ACROSS OH AND NRN WV. ALSO RAISED POPS A BIT ACROSS THE NRN HALF OF CWA FOR TONIGHT. NO OTHER CHANGES PLANNED. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
In the hours before
Local storm report, Jun 12, 7:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0750 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM PETROLEUM WV PEA SIZE HAIL
06/12/01 RITCHIE EVENT OCCURRED BETWEEN
5 0733 PM AND 0748 PMLocal storm report, Jun 12, 8:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0818 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM MARIETTA OH .75 INCH HAIL
06/12/01 WASHINGTON EVENT OCCURRED BETWEEN
D 0807 PM AND 0822 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:00 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 45 min |
| Jun 12, 8:09 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 36 min |
| Jun 12, 8:41 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 12, 8:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 41 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.